# SDR CA030313003

- Difficulty date: March 8, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Piper PA-31T2
- Aircraft time: 14,093 hours
- Engine: Pwa PT6A135
- System (JASC): 7500 · Engine Bleed Air System
- Part: Regulator Valve
- Part number: 5842281H5210
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: AP
- How discovered: 9
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH, THE CREW NOTICED MULTIPLE AVIONICS FAILURES. BOTH VOR SIGNAL STRENGTHS VERY WEAK, NR 1 COMM INOP, MOST NAVIGATION EQUIPMENT INOP. THE PNEUMATIC PRESSURE WAS NOTED AS BEING AT 21 PSI, WHEN IT SHOULD HAVE BEEN AT 18 PSI. THE PNEUMATIC REGULATOR VALVE HAD FAILED. THIS FAILURE CAUSED HOT AIR TO BE RELEASED AT THE PRESSURE RELIEF VALVE WHICH IS LOCATED IN CLOSE PROXIMITY TO AN ANTENNA COAXIAL CABLE BUNDLE. THE HOT AIR HARDENED & DAMAGED THE CABLES, CAUSING THE AVIONICS FAILURES MENTIONED ABOVE.
